Pfizer #1: FF4222
Pfizer #2: FE8163
I had the Pfizer vaccine on 5 August 2021 at my local vaccination clinic and upon driving home I started to feel my heart racing. I made sure to drink a lot of water both beforehand and afterwards and took it easy when I got home. For the next couple of days I continued to have a racing heart on and off and on the night of 7 August I had a dull ache in my chest and a sharp pain on and off in my chest while lying down. The next day I contacted the hospital and they told me to come down immediately so my husband and I jumped in the car and went down there where I was admitted.
The ER doctor placed me on a monitor and performed an ECG, a chest X-ray, a CT scan, and a blood test but couldn’t find anything. They then told me I had heartburn and I asked them, “So, if I don’t want to take my second vaccine, then do I have to after having this reaction?” I love to travel, and I knew that in order to continue to travel with my family I would need to be fully vaccinated. They answered, ‘Yes you should take the next one’. They then sent me home with Somac tablets even after I told them that they had no effect on me. I spent my birthday the next day exhausted and in pain.
The heart palpitations subsided over the next few days, but I still had pain coming and going in my chest and I was out of breath after the smallest of duties. Worried about this second vaccine and the continuing pain, I decided to get a second opinion. I booked an appointment on 17 August at my local medical centre. I told the doctor of my symptoms and my visit to the ER and he looked up my file and ER notes to which he replied that they had found nothing. He told me that I was fine, and the symptoms would subside and strongly advised me to get the second Pfizer vaccine.
I was still very nervous so I booked another appointment with a GP on 27 August. After my consult with him, he told me yet again that I should have my next vaccine and that it was most likely a problem with my spine. He said with time it will heal.
Totally confused, I left and regretfully decided to book my next Pfizer vaccine. I got it on 13 September 2021 and it just agitated my symptoms.
I decided to see a doctor again, I explained what was happening to me and told her about my ER visit. Upon looking at my notes, she informed me for the first time that they had found a “shadowing” in my chest and that it could be pleurisy. No doctors prior to this visit had ever informed me of this. She then asked me if I’d like to rule out pericarditis and myocarditis and see a cardiologist. I said I would like to, and she referred me to one.
I saw him on 30 November 2021 where he explained that a stress test would be needed. This was undertaken on 7 December 2021. I had a telehealth call from the cardiologist on the 21 December 2021 and he informed me that my heart was fine, suggesting that I should avoid Pfizer but perhaps consider Moderna or another booster in the future. I told him that I still had symptoms and that I wanted to know what was wrong with me and that I wanted an MRI. He then referred me for one on 18 January 2022.
I had a follow up appointment with the cardiologist where he informed me that they suspected pericarditis as the pericardium was slightly increased on late gadolinium enhancement, which is suggestive of pericarditis. He then told me that I could use colchicine in order to combat this and I have made a follow up appointment with the last GP in order to do so.
I was playing softball last year and was fit and healthy. I now struggle to go up my stairs or even put washing out on the line. I find it hard to sleep because it’s uncomfortable to sleep in any position but my right-hand side. I also have to be incredibly careful about what I eat and drink as inflammatory foods hurt me. I am very worried that because this has taken six months to diagnose, and that a second vaccine was endorsed by doctors, and that this may have caused permanent damage. I have never had any prior issues with my chest and heart. This experience has been awful, and I can only hope that going forward the medicine will help me.